Connect with others who understand.

sign up log in
Resources
About myRAteam
Real members of myRAteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Unexplained Bruising

Unexplained Bruising

Just wondering if anyone has experienced significant/random (no injury) bruising on legs that also itches? Both legs and also all over itchy skin. No recent new drugs. Had a very stressful few weeks (work). I woke up two days ago and have bruising on my legs. (Inner thigh and outside thigh) circles that are about the size of fingertip. Many in a few areas that covers an area the size of my hand. Can't figure out how or what....& they itch but they don't hurt like a normal dark purple bruise… read more

A myRAteam Member said:

I'm on Methotrexate and Xeljanz along with prednisone. A while back my liver enzymes were very high. MY RA doc sent me to a gastroenterologist and she asked me alot of questions. She asked if I had UNEXPLAINED bruising and itching and pain . She told me it could be related to liver problems. Had a liver biopsy and found that I did have a fatty liver due to the medications. I now have to keep a very good job at getting my labs done monthly. Keep us informed as to what your doctor says.

edited, originally posted over 6 years ago
A myRAteam Member said:

Because, Advil, aspirin, Motrin...all thin the blood.

edited, originally posted over 6 years ago
A myRAteam Member said:

It is odd isn't it? I also get quite a lot of unexplained bruising on my arms, legs and trunk. Do check it out with your tame medic! I must do the same.

Itchy skin can be a sign of liver problems, inflammation (and we all know about that!), a reaction to any opiate based pain killer or simply extra sensitivity due to dry skin and winter weather. So, slather on the body lotion and check with your RA doctor about possible causes. Hope you get some rep if soon. Blessings. Barbara

posted over 6 years ago
A myRAteam Member said:

I experience itchy bruising as well! They also leave gray discoloration for months after healing. My doc is not concerned either 😕

posted over 6 years ago
A myRAteam Member said:

I do find bruising on my arms and bleed abnormal amount but the doctor said it was coming from my RA drugs but before being diagnosed with RA I was taking Advil and bruised from that as well. Let me know what your doctor says..

edited, originally posted over 6 years ago
Already a Member? Log in